Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 8, 2019, 8:52 PM MST for Mohave County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 8:52 PM MST (03:52 UTC)
- Expired
- Aug 8, 2019, 9:30 PM MST
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 88 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
047 WUUS55 KVEF 090352 SVRVEF AZC015-090430- /O.NEW.KVEF.SV.W.0009.190809T0352Z-190809T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 852 PM MST Thu Aug 8 2019 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... West central Mohave County in northwestern Arizona... * Until 930 PM MST. * At 851 PM MST, a severe thunderstorm was located near Oatman, or 14 miles southeast of Bullhead City, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Kingman, Oatman, New Kingman-Butler and Golden Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3486 11435 3495 11454 3540 11431 3527 11402 TIME...MOT...LOC 0351Z 207DEG 25KT 3498 11441 HAIL...<.75IN WIND...60MPH $$ Steele
1 follow-up statement
518
WWUS55 KVEF 090424
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
924 PM MST Thu Aug 8 2019
AZC015-090432-
/O.EXP.KVEF.SV.W.0009.000000T0000Z-190809T0430Z/
Mohave AZ-
924 PM MST Thu Aug 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 930 PM MST...
The storm which prompted the warning has weakened below severe
limits, and will no longer poses an immediate threat to life or
property. Therefore, the warning will be allowed to expire. However
gusty winds are still possible with this thunderstorm as it
continues northeastward towards Golden Valley.
LAT...LON 3486 11435 3495 11454 3540 11431 3527 11402
TIME...MOT...LOC 0422Z 207DEG 25KT 3518 11429
$$
SteeleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:16 PM MST, 6 hours 36 minutes earlier.
Area forecast discussion, Aug 8, 2:16 PM MST, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 216 PM PDT Thu Aug 8 2019 .SYNOPSIS...An extended break from monsoon conditions is expected through the middle of next week. Drier air will overspread much of the region on Friday with a few showers and storms possible in mainly eastern Mohave County. Expect clear and dry weather over the weekend with temperatures slightly below normal before a warming trend sends temperatures back above normal next week. && .DISCUSSION...Friday and the weekend. Our area will take an extended break from monsoonal flow as high pressure transitions eastward and becomes centered over Louisiana, Arkansas and Alabama. In the west, low pressure currently over the eastern Pacific near 43N/133W is forecast to approach the west coast on Friday and move inland over northern California Saturday before lifting northward into the Pac NW Sunday. This will bring us an increasing southwesterly upper level flow and result in dry weather across most of our area. The possible exception could be an afternoon or two of isolated showers and thunderstorms in eastern Mohave County where sufficient moisture and weak instability are forecast. Southwest surface pressure gradients tighten on Friday resulting in breezy conditions across much of the central and northern parts of the forecast area. Southwest winds 15-25 mph with gusts 30-35 mph seem reasonable. Less wind is forecast across the far southern areas where south winds 10-20 mph with gusts 25-30 mph are expected. Temperatures on Friday are forecast to be near normal with the weekend highs a few degrees below normal. Monday through Thursday...high pressure hangs tough over the southeastern states through about Tuesday before troughing is forecast to redevelop and amplify along the west coast. In response, the high over the southeast moves west and recenters over central Texas. The placement of the trough and position of the high will more than likely keep monsoon moisture well east of our area and could result in breezy conditions late in the week. In addition, temperatures should climb back to a few degrees above normal under the dry, southwest flow. && .AVIATION...For McCarran...Storms developing around the Las Vegas Valley are possible through the afternoon with outflow winds the primary concern. Expect an easterly component to the winds into the early evening with speeds, outside of outflow influences, up to 10 kts with occasional gusts to 20 kts. Will be evaluating the need for the TEMPO group in the TAF over the next hour if storm coverage fails to increase as forecast by our finer resolution models. Overall confidence is lower whether thunderstorm outflow winds will impact the terminal. For the rest of southern Nevada, northwest Arizona and southeast California...TEMPO groups within the Las Vegas Valley will be evaluated over the next hour and will possibly be removed if model forecasted showers/storms fail to materialize. Until then, storms are forecast to develop in and around the valley and near TAF sites within the Colorado River Valley. Strong outflow winds are the primary concern with gusts to 35 kts possible. Storms are possible near KBIH but are not expected to impact KDAG. Outside of thunderstorms and associated outflow winds, easterly winds are expected at the Las Vegas Valley sites through the afternoon, southeast winds at KBIH, westerly winds at KDAG and southerly winds at KEED and KIFP. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Salmen &For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 8, 7:15 PM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
715 PM PDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG TOPOCK 34.77N 114.49W
08/08/2019 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTERS REPORTED STRONG WINDS IN
TOPOCK, AZ. POWER OUTAGE REPORTED IN TOPOCK
AND UTILITY COMPANY IS RESPONDING TO LINES
DOWN. ALSO RECEIVED A VIDEO VIA SOCIAL MEDIA
OF STRONG WINDS AND HEAVY RAIN WITH ISOLATED
FLOODING IN TOWN. TIME ESTIMATED BASED ON
RADAR.
&&
WOLFLocal storm report, Aug 8, 7:36 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
736 PM PDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 S NEEDLES 34.77N 114.60W
08/08/2019 SAN BERNARDINO CA LAW ENFORCEMENT
*** 1 INJ ***
CHP REPORTS A SEMI TRUCK ROLL OVER SOUTH OF
FIVE MILE ROAD ON HIGHWAY 95 NEAR NEEDLES,
AROUND MILE MARKER 51. LAW ENFORCEMENT
TWITTER CONFIRMS THAT TRUCK ROLLED DUE TO
THUNDERSTORM WINDS. REPORTS OF GUSTS AROUND
40 MPH WITH THE STORM AT THE TIME. A MINOR
INJURY WAS REPORTED.
&&
WOLFNearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.